Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 9, 2008, 1:51 AM EDT for Anson County, Richmond County, North Carolina. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2008, 1:51 AM EDT (05:51 UTC)
- Expired
- Jul 9, 2008, 3:30 AM EDT
- In force
- 99 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anson County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 090556
FFWRAH
NCC007-153-090730-
/O.NEW.KRAH.FF.W.0028.080709T0551Z-080709T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
151 AM EDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 330 AM EDT
* AT 144 AM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN OVER RICHMOND
AND EASTERN ANSON COUNTIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE ROCKINGHAM...HOFFMAN AND
HAMLET.
PORTIONS OF HIGHWAY 74 EAST OF WADESBORO ARE IMPASSABLE. TWO TO
THREE FEET OF WATER ON THE ROAD HAVE BEEN REPORTED. HEAVY RAINS IN
THIS AREA ARE ENDING BUT WATER WILL BE SLOW TO RECEDE.
TO THE EAST IN RICHMOND COUNTY RAINFALL RATES IN EXCESS OF TWO
INCHES PER HOUR WILL CAUSE STREAMS AND CREEKS TO LEAVE THEIR BANKS.
LOW LYING AREAS AND BRIDGES ARE AT RISK. RESIDENTS AND MOTORISTS ARE
URGED TO USE EXTREME CAUTION AND AVOID UNNECESSARY TRAVEL EARLY
THIS MORNING IF POSSIBLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
LAT...LON 3481 7993 3505 8003 3517 7980 3517 7977
3517 7973 3514 7961 3511 7958 3507 7957
3505 7953 3497 7958 3495 7958 3487 7962
3481 7967
$$
141 follow-up statement
000
WGUS72 KRAH 090738
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT WED JUL 9 2008
NCC007-153-090740-
/O.EXP.KRAH.FF.W.0028.000000T0000Z-080709T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-RICHMOND NC-
330 AM EDT WED JUL 9 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR RICHMOND AND SOUTHEASTERN
ANSON COUNTIES...
THE HEAVY RAIN WHICH PROMPTED THE ISSUANCE OF THE FLASH FLOOD
WARNING HAS MOVED TO THE SOUTHEAST.
MOTORIST SHOULD STILL REMAIN ALERT FOR LINGERING WATER ON ROADWAYS.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING
FLOODED ROADS...TURN AROUND...DONT DROWN.
LAT...LON 3481 7993 3505 8003 3517 7980 3517 7977
3517 7973 3514 7961 3511 7958 3507 7957
3505 7953 3497 7958 3495 7958 3487 7962
3481 7967
$$
RHJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 11:20 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 11:20 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1120 PM EDT TUE JUL 8 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY. THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY. && .NEAR TERM /REST OF TODAY THROUGH TONIGHT/... AS OF 1120 PM TUESDAY... ATMOSPHERIC CONDITIONS ARE CERTAINLY RIPE FOR CONVECTION TODAY. MODIFICATION OF THE 12Z GSO SOUNDING FOR PROBABLE AFTERNOON TEMP AND DEW POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL... ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY... THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT... ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY... SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO -30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID CLOUDINESS AND SHOWERS. THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD 06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY MILD... AROUND 70-74. -GIH && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 200 PM MONDAY... WEDNESDAY: MOISTURE ADVECTION WILL BE UNDERWAY IN LOW LEVEL SOUTHWEST FLOW AS A LEE TROF DEVELOPS AHEAD OF AN APPROACHING FRONT. A HOT SOUPY AIRMASS WILL RESULT...WITH PROGGED PRECIPITABLE WATERS APPROACHING 2 INCHES. FORCING WILL BE RATHER WEAK...HENCE NEAR CLIMATOLOGICAL CHANCE POPS...WHICH WILL BE MAINLY INSTIGATED BY THE LOW LEVEL TROF...THUS EXPECT A BIT MORE ACTIVITY IN THE WEST...WITH SOME EASTWARD PROPAGATION IN WESTERLY FLOW. HIGHS WILL BE EDGING UP IN WESTERLY FLOW...88 TO 92 DEGREES. WEDNESDAY NIGHT: WEDNESDAYS DIURNAL CONVECTION WILL BE LARGELY A MEMORY BY MIDNIGHT. HOWEVER...LINGERING OUTFLOW BOUNDARIES AND WEAK LOW LEVEL CONVERGENCE RESULTING FROM AN APPROACHING SURFACE BOUNDARY COULD INITIATE WIDELY SCATTERED CONVECTION OVERNIGHT. THURSDAY AND THURSDAY NIGHT: A SURFACE FRONT WILL MOVE ACROSS THE AREA ON THURSDAY AND STRONG LOW LEVEL CONVERGENCE WILL HAVE SUFFICIENT INSTABILITY IN THE HOT AND MOIST AIRMASS TO PRODUCE SCATTERED...MAINLY LATE DAY THUNDERSTORMS ONCE AGAIN. UPPER SUPPORT IS RATHER WEAK... HOWEVER...SO THE CONVECTION WILL DIE OFF QUICKLY AFTER SUNSET. HIGHS THURSDAY WILL REACH NEAR 90. WE WILL START TO SEE SOME CHANGE IN THE AIRMASS...AS SURFACE WINDS SHIFT TO A SLIGHTLY COOLER AND DRIER NORTHWEST FLOW BEHIND THE FRONT LATE ON THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 240 AM TUESDAY... DRIER AIR OVER THE REGION FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST... AND SETTLES OVER THE AREA SATURDAY. HIGHS IN THE 80S TO AROUND 90. LOWS IN THE UPPER 60S TO LOWER 70S. MOISTURE RETURNS TO THE REGION SUNDAY INTO MONDAY AS HIGH PRESSURE MOVES OFFSHORE AND A COLD FRONT APPROACHES FROM THE WEST RESULTING SOUTHWEST FLOW OVER THE AREA. WITH THE FRONTAL SYSTEM AND INCREASED MOISTURE WILL COME A CHANCE FOR SHOWERS AND STORMS. HIGHS IN THE LOWER 90S. LOWS SUNDAY NIGHT IN THE UPPER 60S NORTHWEST TO LOWER 70S SOUTHEAST. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 740 AM TUESDAY... PATCHY STRATUS AND FOG MAINLY OVER THE CENTRAL AND EASTERN TAF AREA WILL LIFT BY LATE MORNING. OTHERWISE WE CAN EXPECT SCATTERED TO BROKEN CLOUDS AT 3 TO 5 THOUSAND FEET WITH HIGHER CLOUDS ABOVE. MID AND UPPER LEVEL TROUGHS OVER THE WESTERN PORTION OF THE CWA WILL COMBINE WITH WITH PRECIP WATER VALUES IN EXCESS OF 1.75 INCHES... KS NEAR 30... AND CAPE 2500 TO 3000 J/KG. THERE WILL BE A CHANCE OF SHOWERS OVER THE WEST THIS MORNING. SHOWERS AND STORMS WILL BE POSSIBLE DURING THE AFTERNOON INTO THE OVERNIGHT HOURS... SO HAVE ADDED CB TO TAFS. LATER FORECAST WILL BETTER DEFINE LOCATION OF STORMS ONCE THEY BEGIN TO DEVELOP. MVFR CONDITIONS WILL BE POSSIBLE IN SHOWERS WITH IFR CONDITIONS IN STRONGER STORMS. WINDS WILL INCREASE TO 10 KNOTS FROM THE SOUTHWEST. THE CHANCE FOR STORMS WILL CONTINUE THROUGH THURSDAY AS A FRONT MOVES ACROSS THE AREA WEDNESDAY AND LINGERS OVER EASTERN NORTH CAROLINA INTO THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST FRIDAY AND SETTLE OVER THE AREA SATURDAY. RETURNING VFR CONDITIONS TO THE AREA FOR THE FIRST PART OF THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MLM LONG TERM...RHJ AVIATION...RHJ
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 111 PM EDT TUE JUL 8 2008 NCZ007>011-025>028-041>043-078-089-091715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON- 111 PM EDT TUE JUL 8 2008 ...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 10 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ021>024-038>040-073>077-083>086-088-091715- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 111 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 8 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Local storm report, Jul 9, 12:38 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1238 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 3 SW NORMAN 35.14N 79.77W
07/08/2008 RICHMOND NC LAW ENFORCEMENT
THREE TREES REPORTED DOWN AT THE INTERSECTION OF LARRY
PARSONS ROAD AND CLAYTON CARRIKER ROAD.
&&
BSDLocal storm report, Jul 9, 12:43 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1243 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 S ROCKINGHAM 34.87N 79.75W
07/08/2008 RICHMOND NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN AT THE INTERSECTION OF BATTLEY
DAIRY ROAD AND HATCHER ROAD.
&&
BSDLocal storm report, Jul 9, 12:44 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1244 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 3 SW NORMAN 35.14N 79.77W
07/08/2008 RICHMOND NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN AT THE INTERSECTION OF LARRY
PARSONS ROAD AND CLAYTON CARRIKER ROAD.
&&
BSDLocal storm report, Jul 9, 12:48 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1248 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 5 S HAMLET 34.82N 79.73W
07/08/2008 RICHMOND NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN AT THE INTERSECTION OF AIRPORT
ROAD AND GHIO ROAD.
&&
BSDLocal storm report, Jul 9, 12:49 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1249 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 WSW ROXBORO 36.39N 79.00W
07/08/2008 E1.75 INCH PERSON NC LAW ENFORCEMENT
0110 PM TSTM WND DMG 4 W BETHEL HILL 36.49N 78.95W
07/08/2008 PERSON NC TRAINED SPOTTER
SPOTTER REPORTED 2 TREES DOWN ON EDWIN ROBINSON ROAD IN
NORTHERN PERSON COUNTY.
0140 PM HAIL 1 N BENSON 35.40N 78.55W
07/08/2008 E1.00 INCH JOHNSTON NC PUBLIC
0145 PM TSTM WND DMG 2 SSE KERR LAKE 36.50N 78.58W
07/08/2008 GRANVILLE NC FIRE DEPT/RESCUE
1 TREE DOWN ON HERBERT FAUCETTE ROAD. FIRE DEPARTMENT
CLEARED TREE FROM ROADWAY.
0230 PM TSTM WND DMG 2 N BAILEY 35.81N 78.11W
07/08/2008 NASH NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN BY LAW ENFORCEMENT AT THE
INTERSECTION OF MILL POND ROAD AND NC HWY 58.
0230 PM TSTM WND DMG 2 SW BAILEY 35.76N 78.14W
07/08/2008 NASH NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN BY LAW ENFORCEMENT NEAR THE
INTERSECTION OF CAMP CHARLES ROAD AND PERRY ROAD.
0230 PM TSTM WND DMG SIMS 35.76N 78.06W
07/08/2008 WILSON NC LAW ENFORCEMENT
TREE DOWN HIGHWAY 264 ALT AND JEFFERSON.
0230 PM TSTM WND DMG 2 NE BAILEY 35.80N 78.09W
07/08/2008 NASH NC LAW ENFORCEMENT
NUMEROUS TREES BLOWN DOWN IN SOUTHERN NASH COUNTY.
0240 PM TSTM WND DMG 5 NNW HALIFAX 36.39N 77.63W
07/08/2008 HALIFAX NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TREES DOWN ACROSS AURELIAN
SPRINGS ROAD... NEAR NC HWY 125.
0256 PM TSTM WND GST 4 NNW ELM CITY 35.86N 77.89W
07/08/2008 M68.00 MPH NASH NC ASOS
KRWI ASOS MEASURED WIND GUST AT 59 KNOTS AT 1856Z OBS.
0305 PM TSTM WND DMG 5 SE NASHVILLE 35.92N 77.89W
07/08/2008 NASH NC LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS NASH COUNTY.
0313 PM HAIL DORTCHES 36.01N 77.86W
07/08/2008 E0.75 INCH NASH NC PUBLIC
PENNY SIZE HAIL REPORTED NEAR I-95 IN DORTCHES.
0510 PM HAIL 1 NW NORWOOD 35.23N 80.14W
07/08/2008 E1.00 INCH STANLY NC PUBLIC
QUARTER SIZE HAIL REPORTED JUST TO THE NORTHWEST OF
NORWOOD ALONG US HWY 52.
0512 PM HAIL SE NORWOOD 35.22N 80.11W
07/08/2008 E1.00 INCH STANLY NC PUBLIC
QUARTER SIZE HAIL REPORTED NEAR NORWOOD... ALONG US HWY
52 AND PRICE STREET.
0522 PM TSTM WND DMG NORWOOD 35.22N 80.12W
07/08/2008 STANLY NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN IN THE NORWOOD AREA.
0600 PM HAIL ANSONVILLE 35.10N 80.11W
07/08/2008 E0.75 INCH ANSON NC PUBLIC
PENNY SIZE HAIL REPORTED ALONG US HWY 52 IN ANSONVILLE.
0604 PM TSTM WND DMG RICHFIELD 35.47N 80.26W
07/08/2008 STANLY NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN IN THE RICHFIELD AREA.
0613 PM DENSE FOG 2 SSW ALBEMARLE 35.34N 80.20W
07/08/2008 STANLY NC AMATEUR RADIO
ONE TREE REPORTED DOWN IN THE INTERSECTION OF AQUADALE
ROAD AND MORGAN ROAD... ON THE SOUTH SIDE OF ALBEMARLE.
0640 PM TSTM WND DMG 3 SW NORMAN 35.14N 79.77W
07/08/2008 RICHMOND NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN AT THE INTERSECTION OF LARRY
PARSONS ROAD AND CLAYTON CARRIKER ROAD.
0640 PM TSTM WND DMG 1 SW ASHEBORO 35.71N 79.82W
07/08/2008 RANDOLPH NC LAW ENFORCEMENT
TREE BLOWN DOWN ON LIBERTY STREET. ANOTHER TREE WAS BLOWN
DOWN ALONG ROUTE 42 AT DUBLIN. TIME ESTIMATED.
0640 PM TSTM WND DMG WSW SEAGROVE 35.54N 79.78W
07/08/2008 RANDOLPH NC LAW ENFORCEMENT
POWER LINES BLOWN DOWN. TIME ESTIMATED.
0645 PM TSTM WND DMG 5 S ROCKINGHAM 34.87N 79.75W
07/08/2008 RICHMOND NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN AT THE INTERSECTION OF BATTLEY
DAIRY ROAD AND HATCHER ROAD.
0647 PM TSTM WND DMG 5 S HAMLET 34.82N 79.73W
07/08/2008 RICHMOND NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN AT THE INTERSECTION OF AIRPORT
ROAD AND GHIO ROAD.
0654 PM TSTM WND DMG 4 W STEEDS 35.46N 79.87W
07/08/2008 MONTGOMERY NC LAW ENFORCEMENT
TWO TREES REPORTED DOWN BLOCKING TRAFFIC IN THE
NORTHBOUND LANE OF NC HWY 134.
0655 PM TSTM WND DMG 6 NNE WADESBORO 35.04N 80.02W
07/08/2008 ANSON NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ON A HOUSE NEAR NC HWY 109...
SIX MILES TO THE NNE OF WADESBORO.
0656 PM TSTM WND DMG 4 NNE TROY 35.42N 79.87W
07/08/2008 MONTGOMERY NC LAW ENFORCEMENT
TREES REPORTED DOWN ON POWER LINES ON FLOYD FARM ROAD...
NEAR NC HWY 134.
0707 PM TSTM WND DMG PLEASANT GARDEN 35.96N 79.77W
07/08/2008 GUILFORD NC LAW ENFORCEMENT
TWO TREES REPORTED DOWN IN PLEASANT GARDEN... ONE OF
WHICH WAS DOWN ACROSS LIBERTY ROAD... NEAR WOOODY MILLS
ROAD AND US HWY 421.
0715 PM TSTM WND DMG EAGLE SPRINGS 35.30N 79.65W
07/08/2008 MOORE NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN ACROSS NC HWY 211 IN EAGLE SPRINS.
0715 PM TSTM WND DMG ROBBINS 35.43N 79.58W
07/08/2008 MOORE NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN... SOME ON POWER LINES... IN
ROBBINS.
0725 PM TSTM WND DMG 4 NW GOLDSTON 35.63N 79.37W
07/08/2008 CHATHAM NC LAW ENFORCEMENT
ONE TREE DOWN IN THE INTERSECTION OF NC HIGHWAY 902 AND
SANDY BRANCH CHURCH ROAD.
0730 PM TSTM WND DMG 7 E SILER CITY 35.73N 79.34W
07/08/2008 CHATHAM NC LAW ENFORCEMENT
POWER LINES REPORTED DOWN ON WHITE SMITH ROAD... NEAR US
HWY 64.
0730 PM FLASH FLOOD 5 NNW WADESBORO 35.03N 80.10W
07/08/2008 ANSON NC LAW ENFORCEMENT
LOCKHART ROAD CLOSED DUE TO HIGH WATER... NEAR THE ANSON
COUNTY AIRPORT.
0733 PM TSTM WND DMG PINEHURST 35.18N 79.46W
07/08/2008 MOORE NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN ON A HOUSE IN PINEHURST CAUSING
ROOF DAMAGE... NEAR FOREST HILLS DR.
0733 PM TSTM WND DMG PINEHURST 35.18N 79.46W
07/08/2008 MOORE NC LAW ENFORCEMENT
POWER LINES REPORTED DOWN IN PINEHURST.
0742 PM TSTM WND DMG 5 SSE SANFORD 35.41N 79.15W
07/08/2008 LEE NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ON ST. ANDREWS CHURCH ROAD.
0748 PM HAIL LEMON SPRINGS 35.38N 79.20W
07/08/2008 E0.75 INCH LEE NC FIRE DEPT/RESCUE
PENNY SIZE HAIL REPORTED BY THE LEMON SPRINGS FIRE
DEPARTMENT.
0754 PM TSTM WND DMG 6 SSW CARRBORO 35.85N 79.13W
07/08/2008 CHATHAM NC FIRE DEPT/RESCUE
ONE TREE REPORTED DOWN ON LAMONT NORWOOD ROAD... NEAR
ROCKWOOD LANE.
0756 PM TSTM WND DMG 3 SE LEMON SPRINGS 35.34N 79.17W
07/08/2008 LEE NC LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN ON DOUGLAS FARM ROAD... NEAR
EDWARDS ROAD.
0756 PM TSTM WND DMG 3 ESE LEMON SPRINGS 35.36N 79.16W
07/08/2008 LEE NC LAW ENFORCEMENT
COUPLE OF TREES REPORTED DOWN ACROSS JOHN GODFREY ROAD...
NEAR SHERIFF WATSON ROAD.
0756 PM TSTM WND DMG 2 ENE LEMON SPRINGS 35.39N 79.16W
07/08/2008 LEE NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TREE DONW ON A HOUSE ON
SHERIFF WATSON ROAD.
0810 PM FLASH FLOOD PINEHURST 35.18N 79.46W
07/08/2008 MOORE NC LAW ENFORCEMENT
ONE FOOT OF WATER REPORTED OVER NC HWY 5 IN PINEHURST.
THE ROAD WAS BRIEFLY CLOSED DUE TO THE HIGH WATER.
0811 PM TSTM WND DMG 1 SSW WAGRAM 34.88N 79.37W
07/08/2008 SCOTLAND NC LAW ENFORCEMENT
ONE TREE DOWN ACROSS OLD WIRE ROAD... NEAR WAGRAM.
0830 PM HAIL 3 W ANGIER 35.51N 78.79W
07/08/2008 E0.88 INCH HARNETT NC TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED NEAR CHALYBEATE SPRINGS ROAD
AND LAFAYETTE ROAD.
0830 PM HAIL 4 S FUQUAY-VARINA 35.53N 78.79W
07/08/2008 E0.75 INCH HARNETT NC TRAINED SPOTTER
PENNY HAIL REPORTED ALONG US HWY 401 FOUR MILES SOUTH
FUQUAY-VARINA.
0830 PM HAIL 3 S FUQUAY-VARINA 35.55N 78.79W
07/08/2008 E0.75 INCH WAKE NC TRAINED SPOTTER
PENNY HAIL REPORTED ALONG US HWY 401 THREE MILES SOUTH OF
FUQUAY-VARINA.
0843 PM TSTM WND DMG 6 S GARNER 35.61N 78.61W
07/08/2008 WAKE NC TRAINED SPOTTER
ONE TREE REPORTED DOWN ACROSS BRACK PENNY... NEAR NC HWY
50 AND NC HWY 42.
0844 PM TSTM WND GST 5 SSW GARNER 35.63N 78.65W
07/08/2008 E58.00 MPH WAKE NC TRAINED SPOTTER
58 MPH MEASURED WIND GUST AT THE INTERSECTION OF HOLLAND
CHURCH ROAD AND FELDMEN DRIVE.
0900 PM TSTM WND DMG 5 ENE BENSON 35.41N 78.47W
07/08/2008 JOHNSTON NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN ALONG US HWY 301... NEAR
PARKERTOWN ROAD.
0920 PM TSTM WND DMG 1 NW ROSEBORO 34.96N 78.52W
07/08/2008 SAMPSON NC LAW ENFORCEMENT
TWO TREES BLOWN DOWN. TIME ESTIMATED.
0930 PM FLASH FLOOD HOPE MILLS 34.97N 78.95W
07/08/2008 CUMBERLAND NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ONE FOOT OF WATER OVER MAIN
STREET IN HOPE MILLS... AND THE WATER WAS STILL RISING.
0930 PM FLASH FLOOD 5 S FAYETTEVILLE 34.99N 78.90W
07/08/2008 CUMBERLAND NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TWO FEET OF WATER OVER THE
SOUTHBOUND LANES OF US HWY 301... NEAR THE FAYETTEVILLE
REGIONAL AIRPORT.
0930 PM FLASH FLOOD 5 SW FAYETTEVILLE 35.02N 78.96W
07/08/2008 CUMBERLAND NC LAW ENFORCEMENT
TWO HOMES FLOODED AND STILL TAKING ON WATER... NEAR HOPE
MILLS ROAD.
1000 PM FLASH FLOOD FAYETTEVILLE 35.07N 78.90W
07/08/2008 CUMBERLAND NC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED CROSS CREEK EXCEEDING ITS
BANKS AND CAUSING FLOODING ON RAY AVENUE IN FAYETTEVILLE.
ONE TO TWO FEET OF WATER WAS REPORTED OVER THE ROAD.
1142 PM TSTM WND DMG 3 NNW MOUNT GILEAD 35.26N 80.02W
07/08/2008 MONTGOMERY NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN AT THE INTERSECTION OF CC
CAMP ROAD AND PEE DEE ROAD.
&&
BSDSpecial weather statement, Jul 9, 1:31 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 131 AM EDT WED JUL 9 2008 NCZ084-085-090630- RICHMOND-SCOTLAND- 131 AM EDT WED JUL 9 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND SCOTLAND COUNTIES THROUGH 230 AM EDT... AT 131 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER DOBBINS HEIGHTS...OR ABOUT 7 MILES SOUTHEAST OF ROCKINGHAM...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORM INCLUDE... ROCKINGHAM... ELLERBE... LAUREL HILL... EAST LAURINBURG... GIBSON... AND... LAURINBURG. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Areal Flood Advisory | RAH | Hoke, Lee, Moore, Richmond, Scotland | 117 min |
| Jul 8, 8:15 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 45 min |
| Jul 8, 8:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 56 min |
| Jul 8, 8:36 PM EDT | Tornado Warning | RAH | Cumberland | 28 min |
| Jul 8, 8:45 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jul 8, 8:47 PM EDT | Severe Thunderstorm Warning | RAH | Person | 43 min |
| Jul 8, 8:56 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 64 min |
| Jul 8, 9:00 PM EDT | Flash Flood Warning | RAH | Cumberland | 2 hr |
| Jul 8, 11:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 63 min |
| Jul 9, 12:06 AM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond | 114 min |
| Jul 9, 12:24 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 66 min |
| Jul 9, 2:13 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 24 min |
| Jul 9, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 41 min |
| Jul 9, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Person | 62 min |
| Jul 9, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 54 min |
| Jul 9, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person, Vance | 59 min |
| Jul 9, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 51 min |
| Jul 9, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 39 min |
| Jul 9, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 56 min |
| Jul 9, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 56 min |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 55 min |
| Jul 9, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Jul 9, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 49 min |
| Jul 9, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Scotland | 54 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.